Alert archive / Mississippi / Wind Advisories in 2009
Wind Advisory 8, NWS New Orleans, LA
NWS New Orleans, LA issued this wind advisory at Nov 10, 2009, 6:51 AM CST. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2009, 6:51 AM CST (12:51 UTC)
- Expired
- Nov 10, 2009, 9:00 AM CST
- In force
- 2 hr
- Issued by
- NWS New Orleans, LA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLIX 101251 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 651 AM CST TUE NOV 10 2009 ...WINDY CONDITIONS WILL CONTINUE ON THE MISSISSIPPI GULF COAST... .STRONG NORTH WINDS WITH GUSTS TO 35 MPH WILL CONTINUE ACROSS COASTAL AREAS OF HANCOCK COUNTY THROUGH MID MORNING. MSZ080-101500- /O.NEW.KLIX.WI.Y.0008.091110T1251Z-091110T1500Z/ HANCOCK- INCLUDING THE CITIES OF...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD 651 AM CST TUE NOV 10 2009 ...WIND ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS EXTENDED THE WIND ADVISORY...WHICH IS NOW IN EFFECT UNTIL 9 AM CST THIS MORNING. NORTH WINDS GUSTING UP TO 35 MPH CONTINUE ACROSS COASTAL SECTIONS OF HANCOCK COUNTY...AND WILL LIKELY CONTINUE THROUGH MID MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Nov 10, 5:37 AM CST, 1 hour 14 minutes earlier.
Area forecast discussion, Nov 10, 5:37 AM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
537 AM CST TUE NOV 10 2009
.SHORT TERM...
WEAKENING AND SHEARED TROPICAL STORM IDA IS APPROACHING MOBILE
BAY. MAIN IMPACTS LOCALLY ARE STRONG NORTH WINDS STILL GUSTING TO
TROPICAL STORM STRENGTH OVER PORTIONS OF THE MISSISSIPPI GULF
COAST AND EASTERN SECTIONS OF PLAQUEMINES AND ST. BERNARD
PARISHES...AND ABOVE NORMAL TIDES THAT CONTINUE TO PRODUCE
FLOODING OF LOW LYING COASTAL ROADS. THE NORTH WINDS AND PASSING
HIGH ASTRONOMICAL HIGH TIDES WILL HELP LOWER THE WATER LEVELS
FAIRLY STEADILY THIS MORNING...BUT FLOODING WILL LIKELY PERSIST
LONGER NEAR THE SOUTH SHORE OF LAKE BORGNE AND EASTERN LOWER
PLAQUEMINES PARISH WHERE WATER IS EITHER TRAPPED OR STILL PILING
UP. HAVE CANCELLED THE INLAND TROPICAL STORM WARNING FOR ALL AREAS
EXCEPT HARRISON AND JACKSON COUNTIES...AND LOWER ST. BERNARD AND
LOWER PLAQUEMINES PARISHES WHERE THE WARNING REMAINS IN EFFECT
UNTIL NOON. THE TROPICAL STORM WARNING REMAINS IN EFFECT FOR
COASTAL SECTIONS EAST OF GRAND ISLE DUE TO STRONG WINDS JUST
OFFSHORE...BUT THIS WILL LIKELY BE LOWERED FOR MOST AREAS LATER
THIS MORNING AS IDA MOVES AWAY FROM THE REGION.
THE HEAVY RAIN THREAT HAS ENDED AND WAS PULLING NORTH ACROSS
INLAND SOUTHEAST AND EAST CENTRAL MISSISSIPPI. THE FLOOD WATCH FOR
COASTAL MISSISSIPPI HAS BEEN CANCELLED. THERE IS STILL A GOOD
CHANCE OF LIGHT RAIN FOR A FEW HOURS THIS MORNING OVER THE EASTERN
GULF COAST OF MISSISSIPPI...AND A SLIGHT CHANCE OF LIGHT RAIN OVER
OTHER PORTIONS OF SOUTHEAST/SOUTH CENTRAL MISSISSIPPI AND ADJACENT
SOUTHEAST LOUISIANA. OTHERWISE...DRIER AIR MOVING IN FROM THE WEST
WILL RESULT IN PARTIAL TO TOTAL CLEARING SKIES THROUGH THE DAY
WITH PLEASANT HIGH TEMPERATURES IN THE LOWER TO MID 70S EXPECTED.
IT WILL BE A BREEZY DAY HOWEVER DUE TO THE LARGE CIRCULATION
AROUND IDA.
DRIER AIR WILL CONTINUE TO FILTER IN TONIGHT AS LOW PRESSURE
ASSOCIATED WITH IDA MOVES OFF TO THE EAST AND HIGH PRESSURE BUILDS
TO OUR NORTH AND WEST. THIS WILL LEAD TO A SUNNY AND BREEZY DAY ON
WEDNESDAY.
.LONG TERM...
HIGH PRESSURE AT THE SURFACE AND A RIDGE OF HIGH PRESSURE IN THE
MID LEVELS WILL MOVE WEST TO EAST ACROSS THE AREA THURSDAY AND
FRIDAY...THEN SOUTHWEST FLOW ALOFT WILL SET UP FOR THE WEEKEND.
THE GFS AND ECMWF DIFFER IN TIMING...INTENSITY...AND PLACEMENT OF
THE NEXT MAJOR SHORTWAVE TROUGH THIS WILL APPROACH AND MOVE ACROSS
THE LOWER MISSISSIPPI VALLEY DURING THE SUNDAY TO MONDAY TIME
FRAME. THERE WILL BE A CHANCE OF SHOWERS DURING THIS TIME
FRAME...BUT HAVE KEPT THE POPS ONLY 20 PERCENT FOR NOW DUE TO
TIMING UNCERTAINTIES. TEMPERATURES WILL REMAIN NEAR TO SLIGHTLY
ABOVE NORMAL WHICH IS RATHER PLEASANT.
22/TD
&&
.AVIATION...
KGPT WILL CONTINUE TO HAVE STRONG NORTH WINDS...MVFR CIGS...AND
TEMPO MVFR VSBYS IN -RA THROUGH MID MORNING...THEN VFR CIGS WILL
PERSIST THIS AFTERNOON. MVFR CIGS WILL ALSO LINGER A PORTION OF
THE MORNING AND KMCB AND KMSY BEFORE CLOUDS BREAK UP AND LIFT THIS
AFTERNOON. KBTR WILL SEE MOSTLY MID LEVEL VFR CLOUDS THIS MORNING
WITH SKIES CLEARING AT SOME POINT EITHER THIS MORNING OR EARLY IN
THE AFTERNOON. BREEZY NORTH WINDS WILL PERSIST AROUND KMSY TODAY
THROUGH WEDNESDAY.
&&
.MARINE...
TROPICAL STORM CONDITIONS WILL PERSIST MUCH OF TODAY...ESPECIALLY
OVER THE EASTERN COASTAL WATERS DUE TO THE STRONG PRESSURE
GRADIENT AROUND THE LARGE CIRCULATION OF IDA. WHEN TROPICAL STORM
WARNINGS ARE DROPPED...SMALL CRAFT ADVISORIES AND POSSIBLE GALE
WARNINGS WILL NEED TO BE ISSUED THROUGH TONIGHT OR WEDNESDAY
MORNING DUE TO THE COLD FRONT INTERACTING WITH THE LARGE
CIRCULATIONS AROUND THE REMNANT LOW OF IDA. WINDS AND SEAS SHOULD
FINALLY CALM DOWN THURSDAY INTO FRIDAY AS HIGH PRESSURE APPROACHES
AND MOVE ACROSS THE MARINE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 72 52 72 47 / 20 0 0 0
BTR 75 53 74 49 / 10 0 0 0
MSY 73 58 73 54 / 10 0 0 0
GPT 71 54 73 50 / 40 0 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...TROPICAL STORM WIND WARNING UNTIL NOON TUESDAY FOR THE FOLLOWING
ZONES: LOWER PLAQUEMINES AND LOWER ST. BERNARD.
TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
ZONES: LOWER JEFFERSON...LOWER PLAQUEMINES...LOWER ST.
BERNARD...ORLEANS...ST. CHARLES...ST. JOHN THE BAPTIST...ST.
TAMMANY...TANGIPAHOA...UPPER JEFFERSON...UPPER PLAQUEMINES...AND
UPPER ST. BERNARD.
COASTAL FLOOD WARNING UNTIL 6 PM TUESDAY FOR THE FOLLOWING
ZONES: AND LIVINGSTON.
GM...TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
ATCHAFALAYA RIVER LA FROM 20 TO 60 NM...COASTAL WATERS FROM
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
ATCHAFALAYA RIVER LA OUT 20 NM...AND LAKE PONTCHARTRAIN AND
LAKE MAUREPAS.
MS...TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
ZONES: HANCOCK...HARRISON...AND JACKSON.
WIND ADVISORY UNTIL 6 AM TUESDAY FOR THE FOLLOWING ZONES: AND
HANCOCK.
TROPICAL STORM WIND WARNING UNTIL NOON TUESDAY FOR THE FOLLOWING
ZONES: HARRISON...AND JACKSON.
GM...TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
ATCHAFALAYA RIVER LA FROM 20 TO 60 NM...COASTAL WATERS FROM
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
ATCHAFALAYA RIVER LA OUT 20 NM...AND LAKE PONTCHARTRAIN AND
LAKE MAUREPAS.
&&Hazardous weather outlook, Nov 10, 5:50 AM CST, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 550 AM CST TUE NOV 10 2009 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-111200- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 550 AM CST TUE NOV 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A TROPICAL STORM WARNING REMAINS IN EFFECT FROM GRAND ISLE LOUISIANA EASTWARD TO THE ALABAMA STATE LINE. THIS WARNING INCLUDES LAKE PONTCHARTRAIN...METRO NEW ORLEANS...AND THE COASTAL WATERS. INLAND TROPICAL STORM WIND WARNINGS ARE ALSO IN EFFECT ACROSS LOWER PLAQUEMINES AND LOWER ST. BERNARD PARISHES ALONG WITH HARRISON AND JACKSON COUNTIES. A COASTAL FLOOD WARNING IS IN EFFECT FOR LIVINGSTON PARISH THROUGH 6 PM TODAY. PLEASE REFER TO THE TROPICAL STORM IDA LOCAL STATEMENT FOR DETAILED INFORMATION ON HAZARDS ASSOCIATED WITH IDA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CONDITIONS WILL REMAIN HAZARDOUS FOR SMALL CRAFT AND POSSIBLY EVEN LARGER BOATS OVER THE TIDAL LAKES AND COASTAL WATERS THROUGH WEDNESDAY NIGHT...AND A GALE WARNING MAY BE REQUIRED FOR PORTIONS OF THE COASTAL WATERS. NO HAZARDOUS WEATHER EXPECTED THURSDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 22/TD
In the hours before
Local storm report, Nov 10, 2:29 AM CST, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
229 AM CST TUE NOV 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 AM FLOOD BAY ST. LOUIS 30.31N 89.33W
11/10/2009 HANCOCK MS EMERGENCY MNGR
COASTAL FLOODING INUNDATION OF SEVERAL LOW LYING ROADS
AND STREETS IN HANCOCK COUNTY FROM BAY ST. LOUIS...NEAR
SAINT LOUIS BAY...TO PEARLINGTON INCLUDING SHORELINE PARK
AREA. MANY ROADS WERE EITHER IMPASSABLE OR HAD HIGH
WATER. WATER HAD RECEDED BETWEEN 930 AND 1030 PM...BUT
ROSE DRAMATICALLY AROUND MIDNIGHT. WAVELAND TIDE GAGE
SHOWED A RISE OF 1.5 FEET IN THE LAST 4 HOURS.
&&
TDESTRIThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 4:47 AM CST | Wind Advisory | LIX | 73 min | |
| Nov 10, 9:31 AM CST | Coastal Flood Statement | LIX | 8 hr | |
| Nov 10, 9:46 AM CST | Wind Advisory | LIX | 2 hr |
Nearby
Wind Advisories in Mississippi, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.